MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30015UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two resolute onyx rx coronary, drug eluting stent were used during a procedure to treat a severely calcified, moderate tortuosity distal circumflex (cx) artery.There was no issue noted when removing the devices from the hoop.Both devices were inspected with no issues noted.Negative prep was performed.The lesion was pre dilated.The device did pass through a previously deployed stent resistance was encountered when advancing the device.It was reported that both stents failed to cross the lesions and the stents became dislodged.Both stents were crushed against the arterial wall.The patient is stable and alive with no other complications.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there were no difficulties noted when removing the protective sheath from either device.Both stents were inspected post removal of the protective sheath with no issues or damage noted.It was stated that the inflation device remained on neutral pressure during delivery of both devices.It was later confirmed that the resolute onyx 2.5 x 8 stent remains in the patient by utilization of the crushing technique.It was later clarified that the resolute onyx 3.00x15mm stent had not dislodged but the stent was thought to have been damaged from multiple attempts made to cross the calcified lesion.The stent had not dislodged at any point.It was removed from the body and a new stent was used.Correction: excessive force was used during the delivery of the resolute onyx stent (3.00x15mm).It was reported that the resolute onyx stent (3.00x15mm) deformed in vivo.H2.Device code: c63248 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10441329
Report Number9612164-2020-03091
Device Sequence Number4059981
Product Code NIQ
UDI-Device Identifier00643169556980
UDI-Public00643169556980
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2022
Device Model NumberRONYX30015UX
Device Lot Number0010151161
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/01/2020
09/28/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/24/2020
09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;